Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 30, 1996, 12:27 PM CDT for Williamson County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1996, 12:27 PM CDT (17:27 UTC)
- Expired
- Jul 30, 1996, 2:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Williamson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 301725 FFWBNA TNC187-301930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1227 PM CDT TUE JUL 30 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 230 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...WILLIAMSON COUNTY AT 1223 PM CDT A CLUSTER OF SLOW MOVING THUNDERSTORMS WAS LOCATED NEAR FRANKLIN. MUCH OF WILLIAMSON CCOUNTY RECEIVED HEAVY RAINFALL EARLIER TODAY SO THE GROUND IS VERY SATURATED. ADDITIONAL RAINFALL WILL CAUSE RAPID RISES ALONG CREEKS AND STREAMS. OFFICIALS IN WILLIAMSON COUNTY REPORTED EXCESSIVE PONDING OF WATER ON ROADWAYS THUS MOTORISTS WILL NEED TO REDUCE THEIR SPEED. SOME OF THE HEAVIEST RAINFALL WILL OCCUR ALONG HIGHWAY 96. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:12 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 30, 9:12 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE 915 AM CDT TUE JUL 30 1996 ANOTHER IN A SERIES OF SHORTS WAVES APPROACHING AND OHX-88D LOADED WITH SHOWERS AND THUNDERSTORMS THIS MORNING ACROSS THE MID STATE. AIR MASS IS SOUPED UP AND PRIMED OR MORE RAIN. KEEPING POPS LIKELY FOR THIS AFTERNOON AND TONIGHT SOUNDS REASONABLE AND GOING 40 PERCENT ON WED SEEMS FINE. TEMPS WILL DEPEND ON AMOUNT OF SUN TODAY SO WOULD KEEP AS IS &IN CURRENT FCST. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 10:20 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 40 min |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.